Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What is the cause of calf pain when on lipitor?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I've had calf muscle pain for 4 wks., which I thought was a reaction to Lipitor, which I also Had in 2007. My internist thinks I have a neuromuscle disease, such as ALS, MS, MD. wants to do a muscle biopsy. blood test results not in yet, but he says the calf pain would be gone by now. What do you think could be the cause of calf pain? wants to do a muscle biopsy
Posted Sat, 1 Mar 2014 in Brain and Spine
Answered by Dr. Sudhir Kumar 9 hours later
Brief Answer: Can wait for muscle biopsy Detailed Answer: Hi, Thank you for posting your query. I agree with your doctor that lipitor use in 2007 would not lead to calf pain and myalgia now in 2014. Usually, the symptoms of muscle pain stop within a few weeks of discontinuing lipitor. The more common causes of calf muscle pain are calcium deficiency, vitamin D deficiency, clotting of blood in calf veins, etc. Before going for a muscle biopsy, please get a blood test for serum CPK (elevated in any muscle disease) and electromyography-EMG test done (abnormal in muscle disease and ALS). Only if these tests are abnormal, you should undergo a muscle biopsy. I hope my reply has helped you. I would be pleased to answer, if you have any follow up queries or if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, For DIRECT QUERY to me: My blog:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor